An unusual but serious question - 1258443

11 posts / 0 new
Last post
dkm5859
An unusual but serious question - 1258443

My Mom was dx'ed win Stage 3A adeno. She had an ULLL in 08/30/12 followed by concurrent chemo and radiation. Thanks to God, her care team she has been slowly but steadily improving despite some very serious side effects which she is still recovering from. A great deal of weight loss, severe esphoagitis , varying degrees of nasal drainage and coughing. She insists that she is not having headaches, nausea, blurry vision, and or feelings of being lightheaded BUT .... she states that she has this sense that insects are crawling under her skin by her one ear....it lasts only about a minute and maybe only one to two times a day....if they do occur they happen at different times of the day/night. ...during the incidences she insists that she is not experiencing any of the known symptoms of you know what's... do any of you know what this might be or have any of you experienced this type of feeling/sensation? Please let us know and thank you very much.

catdander
Reply To: An unusual but serious question

Could it be some side effect of steroid tapering?

dkm5859
Reply To: An unusual but serious question

She has been on two separate prednisone regimens...one short one in May and nw she has started the taper down on this second steroid regimen which started the last week of June.

dkm5859
Reply To: An unusual but serious question

oh and I forgot.. she does have tinning is... the buzz/ringing in her ears but she insists that this 'new' sensation is NOT her tinnitus which she years prior to her cancer dx...

catdander
Reply To: An unusual but serious question

I remembered you asking about that which is where I got my guess/question. It sounds like the kind of thing a steroid would do but still just a guess. I'd make sure the docs and nurses know.

catdander
Reply To: An unusual but serious question

that ringing in the ears is an easy side effect to get with so much going on.

dkm5859
Reply To: An unusual but serious question

She had the ringing (tininiis) prior to her dx....

Dr West
Reply To: An unusual but serious question

A sense of itching or insects under skin can occur uncommonly from opioids, if she happens to be taking them, though if it is only in one part of the body, I'd wonder if there's some nerve damage from the cancer, or possibly radiation if it was delivered anywhere in the area. I haven't encountered this symptom before.

Good luck.

-Dr. West

+++++++++++++++++++++++++
Dr. Howard (Jack) West
Associate Clinical Professor
Medical Oncology
City of Hope Cancer Center
Duarte, CA

Founder & President
Global Resource for Advancing
Cancer Education

dkm5859
Reply To: An unusual but serious question

Are opioids the same as opiates... just a different chemical make-up I assume?...these are pain medicines..correct? Could chemo had caused nerve damage which only presented with his insect/crawling skin sensation after eight months since chemo treatment ended? She only hd radiation treatment in her chest. We called her medical team to see about scheduling an MRI .. Is this a reasonable decision? Thank you and please let us know.

dkm5859
Reply To: An unusual but serious question

Are opioids the same as opiates... just a different chemical make-up I assume?...these are pain medicines..correct? Could chemo had caused nerve damage which only presented with his insect/crawling skin sensation after eight months since chemo treatment ended? She only hd radiation treatment in her chest. We called her medical team to see about scheduling an MRI .. Is this a reasonable decision? Thank you and please let us know. Also she has not been taking any pain medicines ...only prednisone...

JimC
Reply To: An unusual but serious question

Opioid is the general term for painkillers similar in effect to morphine, while opiates are those opioids made directly from the poppy plant (others are synthesized).

It's always reasonable to discuss any new symptoms with your doctors, but the decision about whether to obtain an MRI is the kind that needs to be made by her local doctors with full access to her medical records and an ability to examine her. If they feel there is any question that it could be something worth checking out, then an MRI would certainly seem to make sense.

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>